Previous |  Up |  Next


point-open game; subbase; winning strategy; players; discrete space; compact space; scattered space; measurable cardinal
Given a subbase $\mathcal S$ of a space $X$, the game $PO(\mathcal S,X)$ is defined for two players $P$ and $O$ who respectively pick, at the $n$-th move, a point $x_n\in X$ and a set $U_n\in \mathcal S$ such that $x_n\in U_n$. The game stops after the moves $\{x_n,U_n: n\in\o\}$ have been made and the player $P$ wins if $\bigcup_{n\in\o}U_n=X$; otherwise $O$ is the winner. Since $PO(\mathcal S,X)$ is an evident modification of the well-known point-open game $PO(X)$, the primary line of research is to describe the relationship between $PO(X)$ and $PO(\mathcal S,X)$ for a given subbase $\mathcal S$. It turns out that, for any subbase $\mathcal S$, the player $P$ has a winning strategy in $PO(\mathcal S,X)$ if and only if he has one in $PO(X)$. However, these games are not equivalent for the player $O$: there exists even a discrete space $X$ with a subbase $\mathcal S$ such that neither $P$ nor $O$ has a winning strategy in the game $PO(\mathcal S,X)$. Given a compact space $X$, we show that the games $PO(\mathcal S,X)$ and $PO(X)$ are equivalent for any subbase $\mathcal S$ of the space $X$.
[1] Baldwin S.: Possible point-open types of subsets of the reals. Topology Appl. 38 (1991), 219–223. DOI 10.1016/0166-8641(91)90087-3 | MR 1098902 | Zbl 0719.54003
[2] Daniels P., Gruenhage G.: The point-open types of subsets of the reals. Topology Appl. 37 (1990), no. 1, 53–64. DOI 10.1016/0166-8641(90)90014-S | MR 1075373
[3] Engelking R.: General Topology. PWN, Warszawa, 1977. MR 0500780 | Zbl 0684.54001
[4] Galvin F.: Indeterminacy of point-open games. Bull. Acad. Polon. Sci. Sér. Math. 26 (1978), no. 5, 445–449. MR 0493925 | Zbl 0392.90101
[5] Kuratowski K.: Topology, Volume 1. Academic Press, New York, 1966. MR 0217751
[6] Laver R.: On the consistency of Borel's conjecture. Acta Math. 137 (1976), 151–169. DOI 10.1007/BF02392416 | MR 0422027 | Zbl 0357.28003
[7] Pawlikowski J.: Undetermined sets of point-open games. Fund. Math. 144 (1994), 279–285. MR 1279482 | Zbl 0853.54033
[8] Telgársky R.: Spaces defined by topological games. Fund. Math. 88 (1975), 193–223. DOI 10.4064/fm-88-3-193-223 | MR 0380708
[9] Telgársky R.: Spaces defined by topological games, II. Fund. Math. 116 (1983), no. 3, 189–207. DOI 10.4064/fm-116-3-189-207 | MR 0716219 | Zbl 0558.54029
Partner of
EuDML logo